Oropharyngeal pemphigus in a patient with chronic hepatitis C during interferon alphs-2a therapy.

No Thumbnail Available
File version
Author(s)
Marinho, RT
Johnson, NW
Fatela, NM
Serejo, FS
Gloria, H
Raimundo, MO
Velosa, JF
Ramalho, FJ
Moura, MC
Griffith University Author(s)
Primary Supervisor
Other Supervisors
Editor(s)

JJ Misiewicz

Date
2001
Size
File type(s)
Location
License
Abstract

There are a few reports in the literature concerning pemphigus induced by interferon given for hepatitis C. We present the case of a 28-year-old woman with post-transfusional chronic hepatitis C who developed ulcers and vesicles on her tongue, cheeks, posterior oropharynx and vocal cords 5 months after beginning treatment with recombinant interferon alpha-2a. The direct and indirect immunofluorescence was diagnostic of pemphigus vulgaris. The drug was promptly withdrawn; the patient was medicated with prednisolone and azathioprine and recovered only 3 months later. Although there are several publications describing the occurrence of other autoimmune diseases in patients receiving interferon alpha therapy, this is the first report of a pemphigus induced by interferon in hepatitis C patients involving oropharyngeal and laryngeal mucosae without cutaneous involvement.

Journal Title

European Journal of Gastroenterology and Hepatology

Conference Title
Book Title
Edition
Volume

13

Issue

7

Thesis Type
Degree Program
School
DOI
Patent number
Funder(s)
Grant identifier(s)
Rights Statement
Rights Statement
Item Access Status
Note
Access the data
Related item(s)
Subject

Clinical sciences

Persistent link to this record
Citation
Collections